MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No lot number or further information was received to look at manufacturing records.Unable to investigate further without a lot number.Hospital notes confirming the uti and hospitalization were requested and received on 10/06/23.Doctor's notes were reviewed and showed a positive uti diagnosis, which was treated with levaquin.Hospital notes list a patient history of urinary flow issues after spinal surgery.Patient was a new user and has not reported this previously.Patient stated he was not emptying the men's liberty pouch frequently enough, which could cause urine to stay near the anatomy.We are unable to confirm if the infection was caused by our device as incontinent patients are at a higher risk for infection.There is no confirmed history of infection related to our product.There is no indication that the device failed to meet specifications or malfunctioned, and the cause is not established.
 
Event or Problem Description
Patient was contacted on (b)(6) 2023 for follow-up to first-time product use.Patient stated he loves the product, and it worked fine, but after 3 days of use he started to experience burning while urinating.Patient stated he probably wasn't emptying out the pouch as often as he should have.Product specialist explained to empty the pouch when it was 3/4 full.Patient stated he was not doing that.Patient stated he ended up in the hospital with a uti, which turned into sepsis.Patient stated he is currently in the hospital and being discharged tomorrow.Patient is at the (b)(6) hospital.Patient was unable to provide the men's liberty lot number.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court north
largo FL 33773
Manufacturer Contact
stephanie conner
12320 73rd court north
largo, FL 33773
MDR Report Key17975392
Report Number3001949129-2023-00001
Device Sequence Number3470980
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public00653599000168
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number23046
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale